What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 19, 1:45 AM CST, 21 minutes earlier. Its key messages:
- Hot and humid conditions continue south of I-70 today, where afternoon heat indices of 100 to 105 are expected. A cold front will move through today though, resulting in temperatures returning to near normal for the rest of the work week.
- Scattered storms are possible (20-40% chance) through the afternoon, mainly south of I-72/Danville. Isolated strong wind gusts are possible with these storms.
Area forecast discussion, Aug 19, 1:45 AM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
245 AM CDT Tue Aug 19 2025
.KEY MESSAGES...
- Hot and humid conditions continue south of I-70 today, where
afternoon heat indices of 100 to 105 are expected. A cold front
will move through today though, resulting in temperatures
returning to near normal for the rest of the work week.
- Scattered storms are possible (20-40% chance) through the
afternoon, mainly south of I-72/Danville. Isolated strong wind
gusts are possible with these storms.
&&
.DISCUSSION...
Issued at 242 AM CDT Tue Aug 19 2025
A convective complex was ongoing at 2am/07z, with outflow draped
between the I-55 and I-72 corridors and storms located to the
immediate west of the OFB. The main forecast change is a faster
southward progression of the frontal boundary, due in part to
these ongoing storms. The 19.00z guidance suite generally had a
good handle on these expectations.
While the front will push south of the area
today, the air immediately behind the front will still be muggy
with dewpoints staying in the mid 70s for much of the day
(although slightly lower dewpoint air should start to push in from
the north tonight). The expectation is that temps will still warm
into the 90s south of I-70 ahead of the front, although the
ongoing convection does add a layer of uncertainty as to whether
or not these temps are reached. The 19.00z HREF had a 60-80%
probability of heat indices reaching at least 100 south of I-70,
so opted to hoist one last heat advisory for Effingham to Crawford
county and southward.
The faster frontal progression should also mean a faster end to
precip across the area, with chances ending from NW to SE through
the day. For the daytime hours, scattered precip will mainly be
focused south of I-72/Danville (20-40%), shifting south of I-70
by early evening, and out of the area by late evening. Similar to
previous days, a few storms could produce strong to severe wind
gusts owing to strong instability, but weak shear will limit a
more organized severe threat.
Once this front departs, the rest of the week should be dry
(precip chances below 10%) with seasonable temperatures (highs in
the mid 80s). While NNE sfc winds on Wed could enhance low-level
moisture in east-central IL due to fetch off Lake Michigan, fcst
soundings show modest capping in place to stymie any shower
activity, at least in our CWA. Dewpoints gradually trend lower and
are expected to fall into the mid 60s by Thurs-Fri.
*** THIS WEEKEND INTO NEXT WEEK ***
There is still a strong signal for below normal temps in the
extended as an upper wave pushes across the northern Great Lakes
and sends a cold front through IL late Fri or during the day Sat.
Still think there is a some precip potential with this front,
although it's unlikely to amount to much as synoptic forcing aloft
will be quite limited and the best instability trails behind the
front. Blended guidance still has PoPs at just 10%, with the low
values likely due in part to timing differences with the front, as
well as placement differences and limited precip coverage.
This post-frontal airmass should provide an early taste of fall,
with high temperatures likely falling into the 70s. The NBM has a
20- 40% chance for highs above 80F north of I-70 on Sun, and just
a 10- 30% chance area-wide next Mon. The cooler temps will also be
accompanied by lower dewpoints, with the model blend dropping
dewpoints into the mid 50s.
Erwin
&&
.AVIATION... (For the 06z TAFs through 06z Tuesday Night)
Issued at 1227 AM CDT Tue Aug 19 2025
A decaying line of showers and thunderstorms is pushing across
central Illinois early this morning ahead of a cold front. Have
therefore maintained the TEMPO group for TSRA between 07z-10z at
KPIA/KBMI/KCMI, but have downgraded to PROB30 further south at
KSPI/KDEC. Ceilings will lower for a brief time late this morning
in the vicinity of the cold front, mainly at KPIA/KBMI where MVFR
conditions are most likely (> 60% probability). Clouds eventually
lift and scatter across the board this afternoon, with winds
veering from west to north by sunset.
MJA
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT this evening for
ILZ066>068-071>073.
&&
Hazardous weather outlook, Aug 18, 1:05 PM CST, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lincoln IL
205 PM CDT Mon Aug 18 2025
ILZ027>031-036>038-040>057-061>063-066>068-191915-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-
205 PM CDT Mon Aug 18 2025
This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.
.DAY ONE...Tonight.
Heat indices will slowly fall from the triple digits early this
evening into the mid 70s overnight.
Scattered thunderstorms are possible this evening into tonight (30
to 40% chance). Any storm that develops will be capable of frequent
lightning, heavy rain, and locally strong winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a 30-50% chance of thunderstorms Tuesday, with the highest
chances during the morning. Severe weather is not expected, but
locally heavy rain and frequent lightning are possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
ILZ071>073-191915-
Clay-Richland-Lawrence-
205 PM CDT Mon Aug 18 2025
This Hazardous Weather Outlook is for southeast Illinois.
.DAY ONE...Tonight.
Heat indices will slowly fall from the triple digits early this
evening into the mid 70s overnight.
Scattered thunderstorms are possible this evening into tonight (20
to 30% chance). Any storm that develops will be capable of frequent
lightning, heavy rain, and locally strong winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The combination of heat and humidity is forecast to result in heat
indices of 100 to 105 Tuesday afternoon.
There is a 30-40% chance of thunderstorms Tuesday. Severe weather is
not expected, but locally heavy rain and frequent lightning are
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
Bumgardner
In the hours before
Local storm report, Aug 18, 9:02 PM CST, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1002 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM Lightning Farmington 40.70N 90.00W
08/18/2025 Fulton IL Emergency Mngr
Lightning struck a utility pole and the
intersection of N. East St. and E. Court
St., causing it to shatter.
0924 PM Lightning East Peoria 40.66N 89.58W
08/18/2025 Tazewell IL Emergency Mngr
Lightning struck a transformer on East
Washington St.
&&
GeelhartLocal storm report, Aug 18, 9:05 PM CST, 5 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1005 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM Tstm Wnd Dmg Pekin 40.56N 89.64W
08/18/2025 Tazewell IL Broadcast Media
Large tree branch broken off near the
intersection of S. 8th St. and Prince St.
&&
GeelhartLocal storm report, Aug 18, 9:10 PM CST, 4 hours 56 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
1010 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Tstm Wnd Gst 1 N London Mills 40.73N 90.27W
08/18/2025 E60 MPH Knox IL Emergency Mngr
Estimated 50 to 60 mph wind gusts.
0752 PM Tstm Wnd Gst 1 N London Mills 40.73N 90.27W
08/18/2025 E70 MPH Knox IL Trained Spotter
Severe winds lasted 2-3 minutes.
0812 PM Tstm Wnd Gst Farmington 40.70N 90.01W
08/18/2025 M57 MPH Fulton IL Emergency Mngr
0858 PM Tstm Wnd Dmg Pekin 40.56N 89.64W
08/18/2025 Tazewell IL Broadcast Media
Large tree branch broken off near the
intersection of S. 8th St. and Prince St.
0905 PM Tstm Wnd Gst 2 W Peoria Heights 40.74N 89.60W
08/18/2025 E60 MPH Peoria IL Trained Spotter
North side of Peoria.
0906 PM Lightning Farmington 40.70N 90.00W
08/18/2025 Fulton IL Emergency Mngr
Lightning struck a utility pole and the
intersection of N. East St. and E. Court
St., causing it to shatter.
0918 PM Tstm Wnd Gst 4 NNW Hopedale 40.47N 89.45W
08/18/2025 E50 MPH Tazewell IL NWS Employee
0924 PM Lightning East Peoria 40.66N 89.58W
08/18/2025 Tazewell IL Emergency Mngr
Lightning struck a transformer on East
Washington St.
&&
GeelhartSpecial weather statement, Aug 19, 1:07 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Lincoln IL
207 AM CDT Tue Aug 19 2025
ILZ042-190730-
Logan-
207 AM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LOGAN COUNTY THROUGH 230
AM CDT...
At 206 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lincoln, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lincoln.
This includes the following highways...
Interstate 155 between mile markers 0 and 2.
Interstate 55 between mile markers 123 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4015 8948 4022 8942 4016 8919 4004 8930
TIME...MOT...LOC 0706Z 292DEG 12KT 4017 8942
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MJASpecial weather statement, Aug 19, 1:19 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Lincoln IL
219 AM CDT Tue Aug 19 2025
ILZ041-042-048-190745-
Logan-Mason-Menard-
219 AM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MENARD...
SOUTHWESTERN LOGAN AND SOUTHEASTERN MASON COUNTIES THROUGH 245 AM
CDT...
At 219 AM CDT, Doppler radar was tracking a strong thunderstorm near
Greenview, or 7 miles south of Mason City, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elkhart, Middletown, and Broadwell.
This includes Interstate 55 between mile markers 113 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4005 8969 4014 8965 4010 8931 3995 8940
TIME...MOT...LOC 0719Z 288DEG 21KT 4009 8967
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MJASpecial weather statement, Aug 19, 1:31 AM CST, 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
231 AM CDT Tue Aug 19 2025
ILZ043-044-053-190800-
Macon-Piatt-De Witt-
231 AM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PIATT...
SOUTHWESTERN DE WITT AND NORTHEASTERN MACON COUNTIES THROUGH 300 AM
CDT...
At 230 AM CDT, Doppler radar was tracking a strong thunderstorm over
Kenney, or 7 miles southwest of Clinton, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Maroa, Argenta, Weldon, Kenney, Clinton Power Station,
Weldon Springs State Park, Lane, and Hallsville.
This includes Interstate 72 between mile markers 150 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4010 8874 3995 8875 3997 8911 4016 8911
4017 8873
TIME...MOT...LOC 0730Z 269DEG 28KT 4008 8907
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MJA